Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Two methods of integrating Monge-Ampère's equations


Author: Michihiko Matsuda
Journal: Trans. Amer. Math. Soc. 150 (1970), 327-343
MSC: Primary 35.09
MathSciNet review: 0261135
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Modifying Monge's method and Laplace's one respectively, we shall give two methods of integration of Monge-Ampère's equations. Although they seem quite different, the equivalence of our two methods will be shown. The first method will be from a point of view different from that of Lewy. The second will present a solution to a problem of Goursat.


References [Enhancements On Off] (What's this?)

  • [1] G. Darboux, Leçons sur la théorie générale des surfaces et les applications géométriques du calcul infinitésimal, deuxième partie, Gauthier-Villars, Paris, 1889.
  • [2] -, Leçons sur la théorie générale des surfaces et les applications géométriques du calcul infinitésimal, troisième partie, Gauthier-Villars, Paris, 1894.
  • [3] A. R. Forsyth, Theory of differential equations. Part IV: Partial differential equations. Vol. VI, Cambridge Univ. Press, New York, 1906.
  • [4] E. Goursat, Leçons sur l'intégration des équations aux dérivées partielles du second ordre à deux variables indépendantes. Tome I, Hermann, Paris, 1896.
  • [5] -, Leçons sur l' intégration des équations aux dérivées partielles du second ordre à deux variables indépendantes. Tome II, Hermann, Paris, 1898.
  • [6] -, Leçons sur l'intégration des équations aux dérivées partielles du premier ordre, Hermann, Paris, 1921.
  • [7] -, Le problème de Bäcklund, Memor. Sci. Math., fasc. VI, Gauthier-Villars, Paris, 1925.
  • [8] Hans Lewy, Über das Anfangswertproblem einer hyperbolischen nichtlinearen partiellen Differentialgleichung zweiter Ordnung mit zwei unabhängigen Veränderlichen, Math. Ann. 98 (1928), no. 1, 179–191 (German). MR 1512399, http://dx.doi.org/10.1007/BF01451588
  • [9] S. Lie, Theorie der Transformationsgruppen, Zweiter Abschnitt, Teubner, Leipzig, 1890.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35.09

Retrieve articles in all journals with MSC: 35.09


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1970-0261135-5
PII: S 0002-9947(1970)0261135-5
Keywords: Monge-Ampère's equation, Bäcklund transformation, integrable system, Bäcklund transformation of Laplace type
Article copyright: © Copyright 1970 American Mathematical Society